It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-16-2009, 05:28 PM   #1
Senior Member
(female)
 
Join Date: Mar 2004
Posts: 101
Kattie43 HB User
What side effects did you have with your BP meds and did they go away?

I started 20 mg of lisinipril and I'm so tired I can hardly function. That's so not me. I usually run around at work, come home, get dinner going, pick up the house, etc etc. Tonight I came home and laid down.....two different times!!

My BP meds said they could cause some fatique but this is ridiculous. Will it go away????

I was taking 10 mg of it for the past month and was fine.......my systolic # was still high so they doubled my dose. Ironically, the # is still high and I'm on Day 4 of the strong stuff.

 
Old 03-17-2009, 04:23 AM   #2
Junior Member
(male)
 
Join Date: Mar 2009
Posts: 37
jamescott HB User
Re: What side effects did you have with your BP meds and did they go away?

I am taking different medication, but hopefully my experiences can help. First, some background info. I resisted taking high BP medication for a few years. I'm 39, good shape, eat relatively healthy, exercise, etc. However, I always have elevated BP at the doctor's office...white coat syndrome. Therefore, I have home monitored for about three years. I would estimate my readings are about 10-20 points lower at home.

In December, I had significant stress from work. To be honest, I have been in more stressful situations so I'm not sure what triggered everything. Anyway, I started having heart palpitations (PVC). I immediately went to the doctor and he prescribed a beta blocker (metotropolol). I believe it was 50mg but I'm not 100% sure.

I took the medication for about three weeks. It didn't stop the PVC, but my blood pressure definitely was lower. At first, I felt exactly as you describe. I was somewhat groggy, couldn't concentrate, was exhausted. However, I felt better once my body adjusted after the first few days. About two weeks later, I started to feel worse. I started getting headaches which is totally unusual for me. I never have headaches. Similarly, I started having heartburn. I didn't think too much about it because the warning labels said I could experience these side effects.

What finally sent me back to the doctor was my throat. I started feeling like my throat was constricted. It was almost like someone had both hands around my neck and was gently squeezing. I went to the doctor and he was very confused. The side effects are very similar to someone experiencing an angina due to blocked artieries. However, the medication should make those symptoms decrease, not increase.

He pulled me off the beta blocker and put me on a calcium channel blocker. Unlike the beta, I didn't have the exhaustion or concentration issues. I felt great for the first two weeks. My BP was down, and my PVC's were significantly diminished. Unfortunately, the past few days has seen a significant increase in the PVC's. I have an appointment on Wednesday so we'll have to see what the doctor says. I think I'm going to request a stress test or something similar. They tell me not to worry about the PVCs...that they aren't life threatening. I need to KNOW there isn't something else wrong.

Anyway, while I can't specifically relate to what you're feeling, I can absolutely relate to the frustration side effects can have. Hopefully it will help you to know there are others who are living with the same issues you are. This is why I joined this forum. It makes it easier to cope when I can read about other people with similar problems, and from the encouragement they offer. Hang in there!

Last edited by mod-anon; 03-17-2009 at 10:29 PM. Reason: removed quote

 
Sponsors Lightbulb
   
Old 03-17-2009, 01:41 PM   #3
Veteran
(male)
 
Join Date: Apr 2005
Posts: 462
Exegesis HB UserExegesis HB User
Re: What side effects did you have with your BP meds and did they go away?

Hi Kattie,

On Lisinopril I have had fatigue, stomach pain (sharp), as well as strange little sticking sensations that I think are called neuralgia, or something like that. The pills work, but sometimes I wonder if the treatment is worse than the symptoms. What are your numbers with and without meds?

Regards, Brenden.

 
Old 03-18-2009, 02:15 PM   #4
Senior Member
(female)
 
Join Date: Mar 2004
Posts: 101
Kattie43 HB User
Re: What side effects did you have with your BP meds and did they go away?

In January and before my BP readings were usually 130 ish over 70ish.

Then in February my bp spiked several times to numbers like 205/112 and higher!! Spent a few days in the hopsital and luckily found nothing wrong with my heart. But they never really gave me an answer on why my BP spiked and why now I'm playing the pill game.

So I started out with 10 mg of lisinopril and went to a 20mg pill last week. My numbers still spike but only to like 180/ 85. I feel the systolic is still rather high but the bottom # has been good.

 
Old 03-30-2009, 10:16 AM   #5
Senior Member
(male)
 
Join Date: Oct 2008
Location: NJ
Posts: 289
stophypertensio HB User
Re: What side effects did you have with your BP meds and did they go away?

What's your diet like, what are you eating, drinking ?

Do you regularly exercise?

How is your stress?

Do you have any medical condition, taking any meds?

Last edited by mod-anon; 03-30-2009 at 01:43 PM. Reason: removed quote

 
Old 03-30-2009, 02:51 PM   #6
Junior Member
(female)
 
Join Date: Dec 2008
Location: USA
Posts: 14
Angiex5 HB User
Re: What side effects did you have with your BP meds and did they go away?

This is just the post I was looking for! I have been 25mg of Toprol for 5 weeks and I'm having that constricting feeling around my throat. I'm taking it for PVC's and it has helped, but has not made them totally go away. Did you get a Echo done? I have a friend that told me I should get one, but my Dr. never mentioned it. I keep debating wether or not get one. How are your PVC's now?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Someone help please ..chemo side effects sophie56 Cancer: Breast 8 06-12-2010 06:46 PM
My ADHD type addprogrammer ADD / ADHD 11 05-01-2010 04:32 PM
Bill control Pill and side effects, will they reoccur?? Charlottef23 Birth Control 0 04-23-2010 02:50 AM
What are side effects from insomnia? sandi2932 Sleep Disorders 8 06-17-2008 06:45 PM
can someone tell me what post meno means??? and what does HRT do to help???? vickie45 Menopause 9 01-25-2008 03:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!